Apr 9, 2021 03:45PM - edited Apr 9, 2021 03:52PM by LaughingGull
It is not uncommon for ALP to rise after chemo. When I was diagnosed my ALP was 60. During 5 months of chemo, first AC, then Taxotere (plus Herceptin plus Perjeta) was still under the limit, but kind of trending up. I had surgery, then radiation plus oophorectomy, and started hormone therapy. For like 8 months after I started hormone treatment, my ALP was over the limit, reached as high as 180, during that period I went from osteopenia to osteoporosis. Then my regular doctor checked my VitD and it was very low, way in the defficiency zone. Started calcium and VitD supplementation and ALP came back to the normal range. A few months ago was a little bit over the limit, a few months later it was back in the normal range. I know all this because I plotted my ALP over time in a graph, overlapping with the treatment I was under.
My oncologist during chemo, or my current oncologist didnt think this was relevant. They say effect of chemo or shedding bone after starting hormone treatment. I had X rays of a (temporary) area of (light) pain in my back, and I also had a bone scan recently, no signs of mets.
I would say watch it carefully and get the tests that apply to the situation. If you think you have liver pain, say so and ask your doctor what they think. I was told by my current MO that my somehow elevated ALP doesnt point to a liver problem bc all other liver enzymes are in the normal range. And that if the ALP was a sign of mets, she would expect to see a higher level and also pain. Still she sent me for a bone scan that came back clear.
Did you get a bone density scan? Got your VitD checked? Do you have osteopenia or osteoporosis?